MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545890
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to a hurricane rx dilatation balloon and naviflex rx delivery system used in the same patient and procedure.It was reported to boston scientific corporation that a hurricane rx dilatation balloon and naviflex rx delivery system were attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the rx tunnel (black segment or sheath) of the balloon detached inside the scope and a plastic stent got stuck inside the rx tunnel that detached.A photo of the device was provided by the customer and showed that the rx tunnel of the device was detached.The customer reported that the catheter broke and consequently reported that no pieces of the device detached inside the patient.The procedure was not completed due to this event and was reported to be rescheduled.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of balloon rx tunnel detachment.Imdrf device code a0401 captures the reportable event of catheter break.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of balloon rx tunnel detachment.Imdrf device code a0401 captures the reportable event of catheter break.Block h11: investigation results the returned hurricane rx dilatation balloon was analyzed, and a visual inspection found no damages or evidence of catheter break however, the device returned without the rx tunnel.A media inspection was performed on the photos provided by the customer and shows that the rx tunnel was detached.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon rx tunnel detachment was confirmed however, the reported event of catheter break was not confirmed.It is possible that the rx tunnel detached occurred due to procedural factors such as excess of force, pressure or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous to the procedure, could have caused the problem found.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19355939
Report Number3005099803-2024-02259
Device Sequence Number6499989
Product Code FGE
UDI-Device Identifier08714729283805
UDI-Public08714729283805
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K001338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2025
Device Model NumberM00545890
Device Catalogue Number4589
Device Lot Number0031045361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown